MAUDE Adverse Event Report: COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A turbohawk directional atherectomy device was used for the treatment of a moderately calcified, non-tortuous lesion in left distal superficial femoral artery, which exhibited 80% stenosis.It is reported that the iliac arteries had severe tortuosity.Device was prepped without issue.Ifu was followed.It was reported that there was difficulty in removing the device and the device tip broke because of forced removal from sheath.The tip did remain partially attached to the catheter.The remainder of the procedure was performed without any additional need for further atherectomy using standard balloon angioplasty.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the turbohawk was returned inserted a cutter driver.The turbohawk was returned with the cutter retracted back into the cutter window.The distal assembly was deformed with various bends throughout the laser drilled coil with biological debris within the inner diameter of the assembly.One of the hinge pins along with the weld was bent proximally.Calcified debris was removed from the cutter window.Damage to the laser drilled coils and one of the hinges was noted.The inability to pull the turbohawk was likely the result of the damage encountered to the tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6693409
Report Number2183870-2017-00294
Device Sequence Number993072
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberTHS-LS-C
Device Lot NumberA367934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1